question-icon

What causes black spots on feet in a Meth user?

default
Posted on Mon, 22 Jun 2015
Question: Doc I sent a request to you, seems its somewhere else. A (f) in Calif, Black Dots
on left side foot. shes is using meth, daily, not sure how to get her to accept treatment at a ER? its a calif health care txs. jpw.
doctor
Answered by Dr. Goswami Debopom (7 hours later)
Brief Answer:
Not to worry. Let me help you out.

Detailed Answer:
Welcome to Healthcare Magic. Thank you for posting your query.
I can understand your concern.

I have gone through the entire post.

The black spots in the feet are probably due to the METH addiction.

People who abuse crystal meth for long periods of time at very high doses often develop medical issues . These symptoms might include:
Persistent skin sores
yellowed teeth
Weight loss

It would have been great had you posted a picture of the dots.

Don’t believe the commonly held notion that there is nothing you can do to help an addict until he wants help.
meth users have often found denial to be the only effective form of self-protection.
You need to understand that.

While it might be true that she can’t kick an addiction to methamphetamine alone, it is true that she can recover from it. Make her believe that.

With counseling and perhaps medications, she can learn to control her addiction and she can slowly repair the physical and mental damage the addiction has caused.

Assure her that she might not even need to get admitted in a hospital to get the help she will need. OPD programs for about three months are considered the ideal way to begin treating the problem. Once that program is complete, she may need less-frequent counseling and support


Assure her that it can be cured with proper evaluation and treatment . Hopefully she will agree to visit the ER.

Hope this helps.
Post any other question.
Regards

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Goswami Debopom

General & Family Physician

Practicing since :2013

Answered : 484 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes black spots on feet in a Meth user?

Brief Answer: Not to worry. Let me help you out. Detailed Answer: Welcome to Healthcare Magic. Thank you for posting your query. I can understand your concern. I have gone through the entire post. The black spots in the feet are probably due to the METH addiction. People who abuse crystal meth for long periods of time at very high doses often develop medical issues . These symptoms might include: Persistent skin sores yellowed teeth Weight loss It would have been great had you posted a picture of the dots. Don’t believe the commonly held notion that there is nothing you can do to help an addict until he wants help. meth users have often found denial to be the only effective form of self-protection. You need to understand that. While it might be true that she can’t kick an addiction to methamphetamine alone, it is true that she can recover from it. Make her believe that. With counseling and perhaps medications, she can learn to control her addiction and she can slowly repair the physical and mental damage the addiction has caused. Assure her that she might not even need to get admitted in a hospital to get the help she will need. OPD programs for about three months are considered the ideal way to begin treating the problem. Once that program is complete, she may need less-frequent counseling and support Assure her that it can be cured with proper evaluation and treatment . Hopefully she will agree to visit the ER. Hope this helps. Post any other question. Regards